Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 97, NWS Sioux Falls, SD

June 4, 2007Dixon County, Nebraska

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 4, 2007, 3:35 PM CDT for Dixon County, Nebraska. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2007, 3:35 PM CDT (20:35 UTC)
Expired
Jun 4, 2007, 3:45 PM CDT
In force
10 min
Issued by
NWS Sioux Falls, SD
Area
Counties, with a storm outline in the text

County Dixon County, NE

The radar

The Omaha radar (KOAX), 130 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 042035
SVRFSD
NEC051-042100-
/O.NEW.KFSD.SV.W.0097.070604T2035Z-070604T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
335 PM CDT MON JUN 4 2007

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DIXON COUNTY IN NORTHEAST NEBRASKA

* UNTIL 400 PM CDT

* AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 4 MILES NORTHWEST OF DIXON...OR ABOUT 20 MILES
  SOUTHWEST OF PONCA...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DIXON AROUND 340 PM CDT...
  CONCORD AROUND 345 PM CDT...

THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.

LAT...LON 4250 9701 4245 9703 4227 9701 4226 9677

$$

CHAPMAN
1 follow-up statement
000 
WWUS53 KFSD 042045
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
345 PM CDT MON JUN 4 2007

NEC051-042053-
/O.CAN.KFSD.SV.W.0097.000000T0000Z-070604T2100Z/
DIXON NE-
345 PM CDT MON JUN 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DIXON COUNTY IS
CANCELLED...

THE STORM NEAR DIXON HAS WEAKENED...AND IS NO LONGER SEVERE. BRIEF 
HEAVY RAINFALL IS LIKELY WITH THESE STORMS AS THEY MOVE TOWARD 
CONCORD AND WAKEFIELD THROUGH 400 PM.

LAT...LON 4250 9701 4245 9703 4227 9701 4226 9677

$$

CHAPMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:09 PM CDT, 26 minutes earlier.

Area forecast discussion, Jun 4, 3:09 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
309 PM CDT MON JUN 4 2007

.DISCUSSION...
FOR TONIGHT...SUBSIDENCE BEHIND WAVE SHOULD BRING CLEARING SKIES AND
LIGHTER WINDS...ALLOWING MANY LOCATIONS TO SETTLE INTO THE 40S FOR
LOWS.

TUESDAY SHOULD PROVE TO BE A VERY NICE DAY WITH LIGHT WINDS AND
TEMPERATURES MAINLY IN THE 70S. WILL SEE WINDS COME AROUND TO THE
SOUTHEAST BY WEDNESDAY MORNING...AND WILL CONTINUE THE 20-30% CHANCE
FOR THUNDERSTORMS ON TUESDAY NIGHT AS RETURN FLOW ABOVE ABOUT 900MB
SPREADS SOME INSTABILITY INTO THE REGION. UPPED POPS A SMIDGE ON
WEDNESDAY MORNING OVER THE EAST AS ADDITIONAL MOISTURE AND
INSTABILITY IN THE 900-925MN LAYER TRIES TO AID IN MAINTAINING OR
INITIATING DEVELOPMENT.

OTHER THAN THIS EARLY MORNING ACTIVITY...MOST OF WEDNESDAY SHOULD BE
FAIRLY QUIET WITH VERY STRONG SOUTH TO SOUTHEAST WINDS AND THE
POTENTIAL FOR STRATUS. WILL GO MOSTLY CLOUDY DURING THE DAY AND HAVE
BACKED OFF ON THUNDERSTORM CHANCE TO JUST THE EXTREME WEST.

BY WEDNESDAY NIGHT...EVERYTHING IS IN ORDER FOR A BIG SEVERE WEATHER
OUTBREAK. THE CAP IS EXCESSIVELY STRONG...BUT WAVE COMING OUT IS
PLENTY STRONG TO SUPPORT BLOWING THROUGH THIS CAP. BY THURSDAY
MORNING...MODELS PROGGING A 978 MB SFC LOW OVER ND. THAT IS PRETTY
DEEP FOR THIS TIME OF YEAR. RIGHT NOW...LOOKS LIKE STORMS WILL
DEVELOP OVER CENTRAL SD...THEN DEVELOP INTO A LINE AND MOVE RAPIDLY
EAST/NORTHEAST DURING THE EVENING AND OVERNIGHT. MAIN THREATS WILL
BE STRAIGHT LINE WINDS...ALTHOUGH LARGE HAIL WILL ALSO BE A THREAT.
BEST TORNADO THREAT WILL BE NEAR INITIATION IN CENTRAL SD...LIKELY
SOUTH AND WEST OF A WESSINGTON SPRINGS TO YANKTON LINE. 0-1KM SHEAR
PRETTY FORMIDABLE AHEAD OF EXPECTED LINE OF CONVECTION...SO WILL
NEED TO WATCH OUT FOR QLCS TYPE TORNADOES AS LINE PROGRESSES RAPIDLY
EAST AND NORTHEAST. SPOTTERS WILL LIKELY PLAY A BIG ROLE IF THIS
EVENT PANS OUT AS THE STRONGEST THREAT WILL BE RELATIVELY FAR FROM
THE RADAR AND MUCH OF THE STRUCTURE BELOW 5000 FEET WILL GO UNSEEN.

IN THE LATTER PERIODS(FRI-MON)...LOOKS LIKE THE AVE COMING THOUGH
WEDNESDAY NIGHT WILL BE STRONG ENOUGH TO BLAST THE SFC FRONT INTO
SOUTHERN KS/NORTHERN OK...SO GOING A LITTLE COOLER AND MAINLY DRY
FOR FRIDAY AND SATURDAY SEEMS REASONABLE. NOT EXPECTING ANYTHING
OVER A 25% CHANCE ANYWAY. RETURN FLOW WILL TRY TO DEVELOP
SATURDAY...SO THUNDERSTORM CHANCE WILL RETURN FOR SATURDAY NIGHT
INTO MONDAY...WITH A FAVORABLE SW-NE FLOW ALOFT AS A TROF OF LOW
PRESSURE DEVELOPS OVER THE WEST COAST.

&&

.AVIATION...
VFR THROUGH THE PERIOD. A FEW THUNDERSTORMS NEAR THE MISSOURI RIVER
THROUGH ABOUT 23Z.

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

08
Hazardous weather outlook, Jun 4, 11:44 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1144 AM CDT MON JUN 04 2007

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-051200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1144 AM CDT MON JUN 04 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE SOUTHEAST
OVER THE AREA THROUGH THE AFTERNOON. A FEW OF THE THUNDERSTORMS
MAY PRODUCE SMALL HAIL AND WIND GUSTS UP TO 35 MPH. THE MOST FAVORED
AREA FOR STRONGER THUNDERSTORMS WILL BE SOUTHWEST OF A LINE FROM
WESSINGTON SPRINGS AND MITCHELL SOUTH DAKOTA...TO SIOUX CITY IOWA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS SHOULD DEVELOP ON TUESDAY
NIGHT...AND MOVE EAST. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE.

A MUCH MORE FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS WILL
DEVELOP WEDNESDAY AFTERNOON...SETTING THE STAGE FOR A POTENTIALLY
DAMAGING SEVERE WEATHER EVENT INTO WEDNESDAY NIGHT. THUNDERSTORMS
WILL LIKELY DEVELOP IN CENTRAL SOUTH DAKOTA...THEN PROGRESS EAST
DURING THE NIGHT. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AS
WELL AS TORNADOES WILL ALL BE THREATS. AT THIS TIME...THE HIGHEST
THREAT FOR TORNADOES SHOULD BE SOUTH AND WEST OF A WESSINGTON
SPRINGS TO SIOUX CITY LINE.

AS THUNDERSTORMS EXIT THE AREA THURSDAY MORNING...THEY WILL BE
REPLACED BY VERY STRONG WEST WINDS. THERE IS THE POTENTIAL THAT
THE WIND ON THURSDAY COULD GUST AS HIGH AS 45 MPH AT TIMES.

THE POTENTIAL FOR THUNDERSTORMS WILL RETURN TO THE AREA AGAIN ON
SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

 JH/08

In the hours before

Local storm report, Jun 4, 2:58 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
258 PM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             5 W JACKSON             42.45N 96.66W
06/04/2007  E0.75 INCH       DAKOTA             NE   PUBLIC

            WIND GUSTS UP TO 45 MPH

&&

DMILLER

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 2:43 PM CDTSevere Thunderstorm WarningFSDDakota32 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.